Alert archive / Florida / High Surf Advisories in 2021
High Surf Advisory 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this high surf advisory at Jul 7, 2021, 11:25 AM EDT for 5 counties in Florida. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2021, 11:25 AM EDT (15:25 UTC)
- Expired
- Jul 7, 2021, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 56 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
203 WHUS42 KTBW 071525 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 1125 AM EDT Wed Jul 7 2021 FLZ050-160-080200- /O.NEW.KTBW.SU.Y.0004.210707T1525Z-210708T0000Z/ /O.NEW.KTBW.RP.S.0019.210707T1525Z-210708T0000Z/ /O.CON.KTBW.BH.S.0003.000000T0000Z-210708T0200Z/ Pinellas-Coastal Sarasota- 1125 AM EDT Wed Jul 7 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of up to 6 feet. For the Beach Hazards Statement, respiratory irritation associated with Red Tide possible in some coastal areas. For the High Rip Current Risk, dangerous rip currents. * WHERE...Pinellas and Coastal Sarasota Counties. * WHEN...For the High Surf Advisory, until 8 PM EDT this evening. For the Beach Hazards Statement, until 10 PM EDT this evening. For the High Rip Current Risk, until 8 PM EDT this evening. * IMPACTS...High surf has led to dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Symptoms from Red Tide may include coughing, sneezing, and tearing eyes. People with asthma, emphysema, or any chronic lung disease may be more sensitive. Irritation may vary by beach and throughout the day. * ADDITIONAL DETAILS...Full forecast information- https://tidesandcurrents.noaa.gov/hab/gomx.html. PRECAUTIONARY/PREPAREDNESS ACTIONS... For rip currents and high surf...Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Remain out of the water to avoid hazardous swimming conditions. For Red Tide...If you experience uncomfortable symptoms, consider moving to an unaffected beach nearby. Find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory (Mote) daily beach conditions - https://visitbeaches.org/ and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status - http://myfwc.com/redtidestatus. RED TIDE HEALTH INFORMATION - Consult the Florida Department of Health - http://www.floridahealth.gov/environmental-health/aquatic- toxins/index.html or call the Poison Control Center: 1-800 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products or services contained therein. RED TIDE INFORMATION SOURCES - Red tide forecasts are provided by the National Ocean Service with data provided by the FWC and MOTE. && $$ FLZ155-162-165-080000- /O.NEW.KTBW.SU.Y.0004.210707T1525Z-210708T0000Z/ /O.NEW.KTBW.RP.S.0019.210707T1525Z-210708T0000Z/ Coastal Manatee-Coastal Charlotte-Coastal Lee- 1125 AM EDT Wed Jul 7 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of up to 6 feet. For the High Rip Current Risk, dangerous rip currents. * WHERE...Coastal Manatee, Coastal Charlotte and Coastal Lee Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ149-080200- /O.CON.KTBW.BH.S.0003.000000T0000Z-210708T0200Z/ Coastal Pasco- 1125 AM EDT Wed Jul 7 2021 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Respiratory irritation associated with Red Tide possible in some coastal areas. * WHERE...Coastal Pasco County. * WHEN...Pasco: through 10 pm tomorrow. * IMPACTS...Symptoms may include coughing, sneezing, and tearing eyes. People with asthma, emphysema, or any chronic lung disease may be more sensitive. Irritation may vary by beach and throughout the day. * ADDITIONAL DETAILS...Full forecast information- https://tidesandcurrents.noaa.gov/hab/gomx.html. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you experience uncomfortable symptoms, consider moving to an unaffected beach nearby. Find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory (Mote) daily beach conditions - https://visitbeaches.org/ and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status - http://myfwc.com/redtidestatus. RED TIDE HEALTH INFORMATION - Consult the Florida Department of Health - http://www.floridahealth.gov/environmental- health/aquatic- toxins/index.html or call the Poison Control Center: 1-800 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products or services contained therein. RED TIDE INFORMATION SOURCES - Red tide forecasts are provided by the National Ocean Service with data provided by the FWC and MOTE. && $$
3 follow-up statements
051 WHUS42 KTBW 071650 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 1250 PM EDT Wed Jul 7 2021 FLZ050-160-080200- /O.CON.KTBW.SU.Y.0004.000000T0000Z-210708T0000Z/ /O.CON.KTBW.BH.S.0003.000000T0000Z-210708T0200Z/ /O.CON.KTBW.RP.S.0019.000000T0000Z-210708T0000Z/ Pinellas-Coastal Sarasota- 1250 PM EDT Wed Jul 7 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of up to 6 feet. For the Beach Hazards Statement, respiratory irritation associated with Red Tide possible in some coastal areas. For the High Rip Current Risk, dangerous rip currents. * WHERE...Pinellas and Coastal Sarasota Counties. * WHEN...For the High Surf Advisory, until 8 PM EDT this evening. For the High Rip Current Risk, until 8 PM EDT this evening. For the Beach Hazards Statement, for coastal southern Pasco County, Gulf coast, possible today. For coastal northern Pinellas county, upper bay area, possible today. For coastal southern Pinellas county, bay regions, possible today and Thursday. For coastal northern and southern Sarasota county, Gulf coast, possible today. * IMPACTS...High surf has led to dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Symptoms from Red Tide may include coughing, sneezing, and tearing eyes. People with asthma, emphysema, or any chronic lung disease may be more sensitive. Irritation may vary by beach and throughout the day. * ADDITIONAL DETAILS...Full forecast information- https://tidesandcurrents.noaa.gov/hab/gomx.html. PRECAUTIONARY/PREPAREDNESS ACTIONS... For rip currents and high surf...Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Remain out of the water to avoid hazardous swimming conditions. For Red Tide...If you experience uncomfortable symptoms, consider moving to an unaffected beach nearby. Find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory (Mote) daily beach conditions - https://visitbeaches.org/ and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status - http://myfwc.com/redtidestatus. RED TIDE HEALTH INFORMATION - Consult the Florida Department of Health - http://www.floridahealth.gov/environmental- health/aquatic- toxins/index.html or call the Poison Control Center: 1-800 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products or services contained therein. RED TIDE INFORMATION SOURCES - Red tide forecasts are provided by the National Ocean Service with data provided by the FWC and MOTE. && $$ FLZ155-162-165-080000- /O.CON.KTBW.SU.Y.0004.000000T0000Z-210708T0000Z/ /O.CON.KTBW.RP.S.0019.000000T0000Z-210708T0000Z/ Coastal Manatee-Coastal Charlotte-Coastal Lee- 1250 PM EDT Wed Jul 7 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of up to 6 feet. For the High Rip Current Risk, dangerous rip currents. * WHERE...Coastal Manatee, Coastal Charlotte and Coastal Lee Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ149-080200- /O.CON.KTBW.BH.S.0003.000000T0000Z-210708T0200Z/ Coastal Pasco- 1250 PM EDT Wed Jul 7 2021 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Respiratory irritation associated with Red Tide possible in some coastal areas. * WHERE...Coastal southern Pasco County Gulf coast. * WHEN...Possible today. * IMPACTS...Symptoms may include coughing, sneezing, and tearing eyes. People with asthma, emphysema, or any chronic lung disease may be more sensitive. Irritation may vary by beach and throughout the day. * ADDITIONAL DETAILS...Full forecast information- https://tidesandcurrents.noaa.gov/hab/gomx.html. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you experience uncomfortable symptoms, consider moving to an unaffected beach nearby. Find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory (Mote) daily beach conditions - https://visitbeaches.org/ and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status - http://myfwc.com/redtidestatus. RED TIDE HEALTH INFORMATION - Consult the Florida Department of Health - http://www.floridahealth.gov/environmental- health/aquatic- toxins/index.html or call the Poison Control Center: 1-800 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products or services contained therein. RED TIDE INFORMATION SOURCES - Red tide forecasts are provided by the National Ocean Service with data provided by the FWC and MOTE. && $$
634 WHUS42 KTBW 071810 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 210 PM EDT Wed Jul 7 2021 FLZ139-142-148-080300- /O.NEW.KTBW.CF.Y.0001.210707T1810Z-210708T0300Z/ Coastal Levy-Coastal Citrus-Coastal Hernando- 210 PM EDT Wed Jul 7 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Minor coastal flooding with tides 1 to 3 feet above normal. * WHERE...Coastal Levy, Coastal Citrus and Coastal Hernando Counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ FLZ050-160-080200- /O.CON.KTBW.SU.Y.0004.000000T0000Z-210708T0000Z/ /O.CON.KTBW.BH.S.0003.000000T0000Z-210708T0200Z/ /O.CON.KTBW.RP.S.0019.000000T0000Z-210708T0000Z/ Pinellas-Coastal Sarasota- 210 PM EDT Wed Jul 7 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of up to 6 feet. For the Beach Hazards Statement, respiratory irritation associated with Red Tide possible in some coastal areas. For the High Rip Current Risk, dangerous rip currents. * WHERE...Pinellas and Coastal Sarasota Counties. * WHEN...For the High Surf Advisory, until 8 PM EDT this evening. For the High Rip Current Risk, until 8 PM EDT this evening. For the Beach Hazards Statement, for coastal southern Pasco County, Gulf coast, possible today. For coastal northern Pinellas county, upper bay area, possible today. For coastal southern Pinellas county, bay regions, possible today and Thursday. For coastal northern and southern Sarasota county, Gulf coast, possible today. * IMPACTS...High surf has led to dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Symptoms from Red Tide may include coughing, sneezing, and tearing eyes. People with asthma, emphysema, or any chronic lung disease may be more sensitive. Irritation may vary by beach and throughout the day. * ADDITIONAL DETAILS...Full forecast information- https://tidesandcurrents.noaa.gov/hab/gomx.html. PRECAUTIONARY/PREPAREDNESS ACTIONS... For rip currents and high surf...Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Remain out of the water to avoid hazardous swimming conditions. For Red Tide...If you experience uncomfortable symptoms, consider moving to an unaffected beach nearby. Find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory (Mote) daily beach conditions - https://visitbeaches.org/ and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status - http://myfwc.com/redtidestatus. RED TIDE HEALTH INFORMATION - Consult the Florida Department of Health - http://www.floridahealth.gov/environmental- health/aquatic- toxins/index.html or call the Poison Control Center: 1-800 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products or services contained therein. RED TIDE INFORMATION SOURCES - Red tide forecasts are provided by the National Ocean Service with data provided by the FWC and MOTE. && $$ FLZ155-162-165-080000- /O.CON.KTBW.SU.Y.0004.000000T0000Z-210708T0000Z/ /O.CON.KTBW.RP.S.0019.000000T0000Z-210708T0000Z/ Coastal Manatee-Coastal Charlotte-Coastal Lee- 210 PM EDT Wed Jul 7 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of up to 6 feet. For the High Rip Current Risk, dangerous rip currents. * WHERE...Coastal Manatee, Coastal Charlotte and Coastal Lee Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ149-080200- /O.CON.KTBW.BH.S.0003.000000T0000Z-210708T0200Z/ Coastal Pasco- 210 PM EDT Wed Jul 7 2021 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Respiratory irritation associated with Red Tide possible in some coastal areas. * WHERE...Coastal southern Pasco County Gulf coast. * WHEN...Possible today. * IMPACTS...Symptoms may include coughing, sneezing, and tearing eyes. People with asthma, emphysema, or any chronic lung disease may be more sensitive. Irritation may vary by beach and throughout the day. * ADDITIONAL DETAILS...Full forecast information- https://tidesandcurrents.noaa.gov/hab/gomx.html. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you experience uncomfortable symptoms, consider moving to an unaffected beach nearby. Find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory (Mote) daily beach conditions - https://visitbeaches.org/ and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status - http://myfwc.com/redtidestatus. RED TIDE HEALTH INFORMATION - Consult the Florida Department of Health - http://www.floridahealth.gov/environmental- health/aquatic- toxins/index.html or call the Poison Control Center: 1-800 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products or services contained therein. RED TIDE INFORMATION SOURCES - Red tide forecasts are provided by the National Ocean Service with data provided by the FWC and MOTE. && $$
289 WHUS42 KTBW 072353 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 753 PM EDT Wed Jul 7 2021 FLZ050-160-080200- /O.EXP.KTBW.SU.Y.0004.000000T0000Z-210708T0000Z/ /O.EXP.KTBW.RP.S.0019.000000T0000Z-210708T0000Z/ /O.CON.KTBW.BH.S.0003.000000T0000Z-210708T0200Z/ Pinellas-Coastal Sarasota- 753 PM EDT Wed Jul 7 2021 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH SURF ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING... * WHAT...Respiratory irritation associated with Red Tide possible in some coastal areas. * WHERE...Coastal Sarasota and Pinellas Counties. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Symptoms from Red Tide may include coughing, sneezing, and tearing eyes. People with asthma, emphysema, or any chronic lung disease may be more sensitive. Irritation may vary by beach and throughout the day. * ADDITIONAL DETAILS...Full forecast information- https://tidesandcurrents.noaa.gov/hab/gomx.html. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ FLZ155-162-165-080100- /O.EXP.KTBW.SU.Y.0004.000000T0000Z-210708T0000Z/ /O.EXP.KTBW.RP.S.0019.000000T0000Z-210708T0000Z/ Coastal Manatee-Coastal Charlotte-Coastal Lee- 753 PM EDT Wed Jul 7 2021 ...HIGH SURF ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING... Subsiding winds and surf have allowed the High Surf Advisory and High Rip Current Risk to expire. $$ FLZ139-142-148-080300- /O.CON.KTBW.CF.Y.0001.000000T0000Z-210708T0300Z/ Coastal Levy-Coastal Citrus-Coastal Hernando- 753 PM EDT Wed Jul 7 2021 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Minor coastal flooding. * WHERE...Coastal Citrus, Coastal Hernando and Coastal Levy Counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ FLZ149-080200- /O.CON.KTBW.BH.S.0003.000000T0000Z-210708T0200Z/ Coastal Pasco- 753 PM EDT Wed Jul 7 2021 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Respiratory irritation associated with Red Tide possible in some coastal areas. * WHERE...Coastal southern Pasco County Gulf coast. * WHEN...Possible today. * IMPACTS...Symptoms may include coughing, sneezing, and tearing eyes. People with asthma, emphysema, or any chronic lung disease may be more sensitive. Irritation may vary by beach and throughout the day. * ADDITIONAL DETAILS...Full forecast information- https://tidesandcurrents.noaa.gov/hab/gomx.html. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this high surf advisory went out at Jul 7, 7:40 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 7, 7:40 AM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
740 AM EDT Wed Jul 7 2021
.AVIATION...
07/12Z TAFs. A couple of bands of showers/storms...from Tropical
Storm Elsa will rotate across the terminals through this morning
with robust winds and MVFR/ ISOLD IFR VSBY/CIGS. Prevailing VFR
returns for the afternoon with VCNTY SHRA TIL 00-01Z. Winds
diminish for the overnight hours.
&&
.Prev Discussion... /issued 320 AM EDT Wed Jul 7 2021/
DISCUSSION...
Elsa continues moving north off the west Florida coast producing a
large swath of rain and a few embedded storms overspreading most of
west central and southwest Florida with gusty winds in the
heaviest convective bands, with storm surge potential for coastal
areas. Elsa will move ashore over the northern Nature Coast later
this morning before gradually accelerating northeast away from
the region into Thursday. High pressure back into the region
through the weekend and persists through the remainder of the
forecast period with a typical summer pattern consisting of
seabreeze showers and storms returning.
For today, overall trend will be for area of widespread showers and
embedded storms to gradually lift northward, however a band of
persistent rain will likely setup over a swath of the forecast
area producing locally heavy rainfall with increased flooding
potential for affected areas. A few brief tornadoes also cannot be
ruled out with storms moving across the region. Storm surge
concerns remain for areas along the coast as winds become onshore,
with the greatest threat area near and to the east of where Elsa
makes landfall. Please refer to the latest watches, warnings and
advisories, as a Tornado and Flood watch remains in effect for
inland areas, and Tropical Storm and Storm Surge warnings remain
in effect for marine, coastal, and some inland locations.
Improving conditions expected Thursday into next week with seabreeze
showers and storms returning as temperatures climb back into the
upper 80s to lower 90s. West to southwest winds linger in the wake
of Elsa on Thursday before gradually becoming easterly into the
weekend then continuing into next week.
MARINE...
Hazardous conditions expected to continue across the eastern gulf
waters today as Elsa moves north. Tropical storm force winds,
rough seas, heavy downpours, thunderstorms and waterspouts remain
possible before Elsa moves ashore and begins to lift out of the
region later today into Thursday. Winds and seas begin to subside
late in the week as a more typical summertime pattern returns.
FIRE WEATHER...
No fire weather hazards concerns expected for the next several days
as relative humidity values are expected to remain above critical
levels.
&&
.Preliminary Point Temps/PoPs...
TPA 86 78 90 78 / 60 50 40 10
FMY 89 77 92 76 / 70 20 50 10
GIF 85 75 90 75 / 90 40 70 10
SRQ 87 77 90 77 / 60 40 30 10
BKV 85 74 88 73 / 80 50 50 10
SPG 85 78 88 79 / 60 50 40 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Storm Surge Warning for Coastal Charlotte-Coastal Citrus-Coastal
Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.
Flood Watch until 2 PM EDT this afternoon for Coastal Charlotte-
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
Pinellas-Polk-Sumter.
Tropical Storm Warning for Coastal Hernando-Coastal Hillsborough-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Sumter.
Beach Hazards Statement through this evening for Coastal Pasco-
Coastal Sarasota-Pinellas.
Hurricane Warning for Coastal Citrus-Coastal Levy.
Gulf waters...Flood Watch until 2 PM EDT this afternoon for Charlotte Harbor
and Pine Island Sound.
Tropical Storm Warning for Coastal waters from Englewood to
Tarpon Springs FL out 20 NM-Tampa Bay waters-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM.
Hurricane Warning for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Tarpon Springs to
Suwannee River FL out 20 to 60 NM.
&&
AVIATION...09/Rude
DISCUSSION/MARINE/FIRE WEATHER...HurtIn the hours before
Local storm report, Jul 7, 7:12 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
712 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TROPICAL STORM 1 SE CEDAR KEY 29.14N 83.03W
07/07/2021 LEVY FL MESONET
MESONET STATION 1057W 0.8 SE CEDAR KEY
(WEATHERSTEM) REPORTED A 56 MPH WIND GUST.
0642 AM TROPICAL STORM 1 SSE CEDAR KEY 29.14N 83.03W
07/07/2021 GMZ850 FL BUOY
BUOY STATION CKYF1 CEDAR KEY, FL REPORTED A
57 MPH WIND GUST.
&&Local storm report, Jul 7, 8:31 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
831 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLOOD 4 NNE MYAKKA CITY 27.41N 82.13W
07/07/2021 MANATEE FL COUNTY OFFICIAL
STORMWATER ENGINEERING DIVISION MANAGER REPORTED FLOODING
ON WACHULA ROAD AT LONG CREEK BRIDGE...SOUTH OF 73RD AVE
EAST
&&
NICOLE.CARLISLELocal storm report, Jul 7, 8:47 AM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
847 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TROPICAL STORM 2 ENE BRANDON 27.94N 82.27W
07/07/2021 HILLSBOROUGH FL BROADCAST MEDIA
MEDIA REPORTED MULTIPLE TREES DOWN IN THE BRANDON AND
CARROLLWOOD AREA. TIME AND LOCATION ESTIMATED BY RADAR.
&&
NICOLE.CARLISLELocal storm report, Jul 7, 8:58 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
858 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD 3 WSW NORTH PORT 27.04N 82.24W
07/07/2021 SARASOTA FL BROADCAST MEDIA
SEVERAL ROADS CLOSED DUE TO FLOODING IN NORTH PORT.
REPORTED BY LAW ENFORCEMENT AND MEDIA.
&&
NICOLE.CARLISLELocal storm report, Jul 7, 10:30 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1030 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TROPICAL STORM 23 SW LONGBOAT KEY 27.17N 82.92W
07/06/2021 GMZ873 FL MESONET
MESONET STATION 42013 23 SW LONGBOAT KEY
REPORTED A SUSTAINED WIND OF 49 MPH WITH A
WIND GUST TO 65 MPH.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:51 PM EDT | Areal Flood Advisory | TBW | Charlotte, Sarasota | 3 hr |
| Jul 7, 1:01 AM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 38 min |
| Jul 7, 1:10 AM EDT | Tornado Warning | TBW | Hernando, Pasco, Sumter | 20 min |
| Jul 7, 1:35 AM EDT | Areal Flood Warning | TBW | Manatee, Sarasota | 13 hr |
| Jul 7, 2:08 AM EDT | Tornado Warning | TBW | DeSoto, Manatee, Sarasota | 22 min |
| Jul 7, 3:51 AM EDT | Tornado Warning | TBW | Hardee | 24 min |
| Jul 7, 6:16 AM EDT | Areal Flood Warning | TBW | Charlotte, DeSoto, Hardee | 9 hr |
| Jul 7, 6:24 AM EDT | Areal Flood Warning | TBW | Lee | 9 hr |
| Jul 7, 8:27 AM EDT | River Flood Warning | TBW | Manatee | 33 hr |
| Jul 7, 9:24 AM EDT | River Flood Warning | TBW | DeSoto | 5 days |
| Jul 7, 9:25 AM EDT | River Flood Warning | TBW | Hardee | 29 hr |
| Jul 7, 9:26 AM EDT | River Flood Warning | TBW | Hillsborough | 60 hr |
| Jul 7, 9:27 AM EDT | River Flood Warning | TBW | Manatee | 58 hr |
| Jul 7, 11:25 AM EDT | Rip Current Statement | TBW | Charlotte, Lee, Manatee, Pinellas, Sarasota | 9 hr |
| Jul 7, 11:28 AM EDT | Small Craft Advisory | TBW | 12 hr | |
| Jul 7, 11:37 AM EDT | River Flood Warning | TBW | Manatee | 57 hr |
| Jul 7, 12:04 PM EDT | Areal Flood Warning | TBW | Citrus, Hernando, Pasco | 3 hr |
| Jul 7, 2:10 PM EDT | Coastal Flood Advisory | TBW | Citrus, Hernando, Levy | 9 hr |
Nearby
High Surf Advisories in Florida, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.